Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 63, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2020, 5:04 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 5:04 PM MDT (23:04 UTC)
- Expired
- Jun 25, 2020, 5:58 PM MDT
- In force
- 54 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Dawes County, NE
The radar
The Rapid City radar (KUDX), 190 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -428 J/kg
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
563
WUUS55 KCYS 252304
SVRCYS
NEC013-045-260015-
/O.NEW.KCYS.SV.W.0063.200625T2304Z-200626T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
504 PM MDT Thu Jun 25 2020
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northeastern Box Butte County in the Panhandle of Nebraska...
Southeastern Dawes County in the Panhandle of Nebraska...
* Until 615 PM MDT.
* At 503 PM MDT, a severe thunderstorm was located near Box Butte
Campground, or 19 miles south of Chadron, moving southeast at 30
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Wild Horse Butte, Box Butte Campground and Box Butte Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4226 10300 4251 10324 4259 10292 4259 10277
4245 10277 4244 10275 4222 10275
TIME...MOT...LOC 2303Z 316DEG 27KT 4256 10310
HAIL...1.75IN
WIND...60MPH
$$
Allen2 follow-up statements
558
WWUS55 KCYS 252328
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
528 PM MDT Thu Jun 25 2020
NEC013-045-260015-
/O.CON.KCYS.SV.W.0063.000000T0000Z-200626T0015Z/
Box Butte NE-Dawes NE-
528 PM MDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTHEASTERN BOX BUTTE AND SOUTHEASTERN DAWES COUNTIES...
At 528 PM MDT, a severe thunderstorm was located 8 miles east of Box
Butte Dam, or 21 miles southwest of Hay Springs, moving southeast at
30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Box Butte and southeastern Dawes Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4231 10297 4254 10312 4259 10292 4259 10277
4245 10277 4244 10275 4227 10275
TIME...MOT...LOC 2328Z 316DEG 27KT 4242 10292
HAIL...1.25IN
WIND...60MPH
$$
Allen330
WWUS55 KCYS 252358
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
558 PM MDT Thu Jun 25 2020
NEC013-045-260008-
/O.CAN.KCYS.SV.W.0063.000000T0000Z-200626T0015Z/
Box Butte NE-Dawes NE-
558 PM MDT Thu Jun 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4231 10297 4254 10312 4259 10292 4259 10277
4245 10277 4244 10275 4227 10275
TIME...MOT...LOC 2354Z 316DEG 27KT 4226 10271
$$
AllenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:10 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 25, 2:10 PM MDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 210 PM MDT Thu Jun 25 2020 .SHORT TERM...(This evening through Saturday night) Issued at 210 PM MDT Thu Jun 25 2020 Tonight...The Storm Prediction Center slight risk outlook from Glenrock to Chugwater to Sidney looks good based on best instability axis and shear outlook. Approaching shortwave trough aloft will help generate scattered to numerous showers and thunderstorms through the afternoon and early evening as depicted on the HRRR model, with strong winds the primary threat, along with a secondary threat for large hail. Storms will be slow to decrease in areal coverage overnight. Friday...Best chances for afternoon and evening showers and thunderstorms will shift to our southern counties where moisture and lift will be most pronounced. Shear and instability look less favorable for strong to severe thunderstorms. Cooler temperatures in the wake of a cold front and with more cloud cover. Friday night...Showers and thunderstorms will decrease in areal coverage in the evening with the loss of daytime heating. Saturday...With a low level trough axis expected from Casper to Cheyenne, and adequate low and mid level moisture remaining, will see isolated to scattered afternoon and evening thunderstorms mainly south of a Wheatland to Alliance line. Warmer temperatures as 700 mb temperatures rise to near 15 Celsius. Saturday night...Showers and thunderstorms will likely end quickly in the early evening. Not as cool as Friday night with the warmer airmass in place. .LONG TERM...(Sunday through Thursday) Issued at 210 PM MDT Thu Jun 25 2020 Attention this period will be on the upper trough/low that will be over the northwest part of the country, weakening slowly through mid-week. Convection looks to be rather isolated over the CWA Sunday behind a weak shortwave that will be moving east of the area. It then appears convection will gradually increase over the CWA Monday through Thursday as the upper trough edges a little closer to the CWA with several weak impulses likely to lift northeast and over the region on the front side of the trough. A cold front should pass across the CWA Tuesday which would aid in convective development. Less convective activity seen for Thursday as the weakening trough axis moves across the area. && .AVIATION...(For the 18Z TAFS through 18Z Friday morning) VFR expected to prevail at the terminals through the period. Sctd showers and tstms expected to move east across the area mid afternoon through this evening, being mostly over the Panhandle after about 03Z. Gusty erratic winds and brief MVFR visibilities with the stronger activity. && .FIRE WEATHER... Issued at 210 PM MDT Thu Jun 25 2020 Minimal concerns for Friday based on expected afternoon relative humidities. Lower humidities Saturday through Monday will increase concerns. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RE AVIATION...RE FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 25, 5:25 AM MDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 525 AM MDT Thu Jun 25 2020 WYZ103>106-109>119-261130- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 525 AM MDT Thu Jun 25 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will develop this afternoon and push east into the eastern plains through this evening. A few thunderstorms may become strong to marginally severe, with strong gusty winds and hail possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms will continue on Friday with a few stronger storms possible. Thunderstorms will decreasing in coverage through the weekend. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-261130- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 525 AM MDT Thu Jun 25 2020 This hazardous weather outlook is for the western Nebraska panhandle and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous thunderstorms are expected this afternoon through late this evening. Some thunderstorms may become severe, with damaging winds and large hail possible. Multiple lines of thunderstorms may also result in localized flash flooding in a few areas. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms coverage will decrease Friday and Saturday with mainly isolated thunderstorms possible along the Interstate 80 corridor each afternoon. .Spotter information statement... Spotter activation may be required this afternoon and this evening.
In the hours before
Special weather statement, Jun 25, 3:43 PM MDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Cheyenne WY 343 PM MDT Thu Jun 25 2020 WYZ104-105-109-252230- Shirley Basin WY-Central Carbon County WY- Ferris/Seminoe/Shirley Mountains WY- 343 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARBON COUNTY UNTIL 430 PM MDT... At 343 PM MDT, Doppler radar was tracking a strong thunderstorm near Seminoe Dam, or 31 miles northeast of Rawlins, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seminoe Campground and Seminoe Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4209 10703 4235 10706 4241 10654 4210 10651 TIME...MOT...LOC 2143Z 261DEG 28KT 4219 10695 Allen
Special weather statement, Jun 25, 3:51 PM MDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Cheyenne WY 351 PM MDT Thu Jun 25 2020 NEZ002-095-252230- Dawes NE-North Sioux NE- 351 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES AND NORTHERN SIOUX COUNTIES UNTIL 430 PM MDT... At 350 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Montrose, or 31 miles west of Chadron, moving southwest at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Harrison. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4299 10363 4293 10336 4257 10361 4271 10392 TIME...MOT...LOC 2150Z 031DEG 14KT 4283 10362 Allen
Local storm report, Jun 25, 3:55 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND GST 3 NNE DOUGLAS 42.79N 105.38W
06/25/2020 M58 MPH CONVERSE WY MESONET
DGW AIRPORT WIND GUST OF 50 KNOTS.
&&
BMWLocal storm report, Jun 25, 4:36 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL CRAWFORD 42.69N 103.41W
06/25/2020 E2.50 INCH DAWES NE TRAINED SPOTTER
TRAINED SPOTTER OBSERVED HAIL BETWEEN
QUARTER SIZE TO TENNIS BALL SIZE.
&&
BMWLocal storm report, Jun 25, 4:43 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL CRAWFORD 42.69N 103.41W
06/25/2020 E3.00 INCH DAWES NE LAW ENFORCEMENT
3 INCH DIAMETER HAIL REPORTED WITH BROKEN
WINDOWS AT RESIDENCE.
&&
BMWLocal storm report, Jun 25, 4:54 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
454 PM MDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND GST 3 E DOUGLAS 42.76N 105.33W
06/25/2020 M57 MPH CONVERSE WY TRAINED SPOTTER
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:51 PM MDT | Special Weather Statement | CYS | Sioux | 39 min |
| Jun 25, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 49 min |
| Jun 25, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.